MAUDE Adverse Event Report: WELCH ALLYN INC VSM6500/SPN/ST/RADIO/PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC VSM6500/SPN/ST/RADIO/PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Model Number 65NTXX-B
Medical Device Problem Codes Fire (1245); Sparking (2595)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The connex vsm 6000 series of monitors is intended to be used by clinicians and medically qualified personnel for monitoring of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin, respiration rate, and body temperature in normal and axillary modes of neonatal, pediatric, and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.An inspection of the device is pending as the customer is not returning the device to baxter at this time.The customer is providing the device to a third-party vendor for inspection.Photographs submitted by the customer show flames and charring at the device¿s bottom left corner, the approximate location of the device¿s battery compartment.It is currently unknown what manufacturer's battery was installed in the device at the time of this event.This device is noted to be over 14 years old.In this event, the caregiver was noted to have received a shock, which resulted in no significant injury, as reported by the customer.Electric shock occurs upon contact of a body part with any source of electricity that causes a sufficient current through the skin, muscles, or hair.Shock injury is relative to the magnitude of current the body is exposed to, individual body impedance, and area of exposure.The cause of the event is unknown as the device inspection by the third-party vendor is pending, along with the device¿s return to baxter.Although there was no serious injury with this reported event, if the report of shock due to some unknown factor that ultimately results in an engulfment of the device in flames/fire were to recur, it is likely to cause or contribute to serious injury or death.If any additional relevant information is received, the complaint will be addressed accordingly.
 
Event or Problem Description
It was reported that when a caregiver attempted to use the vsm 6500 vital signs monitoring device, the device started sparking, the caregiver felt an electric shock up the arm, and the device was then engulfed in flames.The caregiver was evaluated in the emergency room.The customer reported that no significant injury occurred.Any treatment provided to the caregiver while under observation in the er is unknown.
 
Additional Manufacturer Narrative
Multiple attempts were made to contact the customer for additional information and to have the device returned for inspection without success.No additional information has been received at this time.A root cause of the reported incident could not be confirmed.The connex vsm 6000 series of monitors is intended to be used by clinicians and medically qualified personnel for monitoring of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin, respiration rate, and body temperature in normal and axillary modes of neonatal, pediatric, and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.In this event, the caregiver was noted to have received a shock, which resulted in no significant injury, as reported by the customer.Electric shock occurs upon contact of a body part with any source of electricity that causes a sufficient current through the skin, muscles, or hair.Shock injury is relative to the magnitude of current the body is exposed to, individual body impedance, and area of exposure.The cause of the event is unknown.Although there was no serious injury with this reported event, if the report of shock due to some unknown factor that ultimately results in an engulfment of the device in flames/fire were to recur, it is likely to cause or contribute to serious injury or death.If any additional relevant information is received, a supplemental report will be submitted.
 
Event or Problem Description

Brand Name
VSM6500/SPN/ST/RADIO/PLUGB
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key22456553
Report Number1316463-2025-00069
Device Sequence Number15549433
Product Code MHX
UDI-Device Identifier00732094088151
UDI-Public732094088151
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number65NTXX-B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown